MAUDE Adverse Event Report: SYNTHES MONUMENT DHS®/DCS® GUIDE SHAFT WITH FLATS

SYNTHES MONUMENT DHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.There was no reported patient involvement associated with the complained event.Event date: unknown.Implant and explant dates: device is an instrument and is not implanted/explanted.The subject device is expected to be returned to the synthes manufacturer for evaluation but has not yet been received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4) date of manufacture: jun 18, 2015.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during sterile processing, two (2) dhs/dcs guide shafts were noted to be bent.The first device is slightly bent in the middle of the shaft and the two prongs at the tip of the shaft are also bent.The two prongs on the tip of the second device are bent.There was no reported procedure or patient involvement.This report is for the first device.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was completed: the complaint condition is confirmed.A visual inspection, complaint history review, and drawing review, were performed as part of this investigation.The returned parts were determined to be suitable for their intended use when employed and maintained as recommended.The dhs/dcs guide shaft (338.23) is utilized within the dhs/dcs dynamic hip and condylar screw system which is indicated for treatment of intertrochanteric, subtrochanteric and basilar neck fractures.The guide shaft is specifically utilized as a component of the assembly used for lag screw insertion.A proper instruction for instrument assembly and technique is noted in the system technique guide.The returned devices were examined and the complaint condition was able to be confirmed in each instance as the distal tabs were found to be deformed.In addition, instrument with lot 9825986 there is a visible bend along the shaft of the device.The complaint condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned devices were reviewed (both current revision and from the time of manufacture).The design, materials and finishing processes were found to be appropriate for the intended use of this device.A device history review was performed for the returned instrument with the known lot number and no material review reports, non-conformance reports or complaint-related issues were identified with the lot numbers which may have contributed to the complaint condition.No definitive root cause was able to be determined; however the failure mode is typically associated with the application of excessive torsional force.No product design issues or discrepancies were observed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6309218
Report Number1719045-2017-10091
Device Sequence Number768774
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278(10)9825986
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Device Lot Number9825986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/03/2017
03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1